The probability function of a geometric Poisson distribution


Ozel G. , Inal C.

JOURNAL OF STATISTICAL COMPUTATION AND SIMULATION, vol.80, no.5, pp.479-487, 2010 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 80 Issue: 5
  • Publication Date: 2010
  • Doi Number: 10.1080/00949650802711925
  • Title of Journal : JOURNAL OF STATISTICAL COMPUTATION AND SIMULATION
  • Page Numbers: pp.479-487

Abstract

The geometric Poisson (also called Polya-Aeppli) distribution is a particular case of the compound Poisson distribution. In this study, the explicit probability function of the geometric Poisson distribution is derived and a straightforward proof for this function is given. By means of a proposed algorithm, some numerical examples and an application on traffic accidents are also given to illustrate the usage of the probability function and proposed algorithm.